The l484 pill is a white oblong tablet known as acetaminophen 500 mg, ibuprofen, or paracetamol.
It is an analgesic (pain relievers) and antipyretics (fever reducers) drug used for treating fever and pain from different conditions.
However, its massive overdose can lead to chemical-driven liver damage known as hepatotoxicity.
According to the New England Journal of Medicine, acetaminophen overdose can cause liver injury.
In their study on 71 patients with acetaminophen overdose, 50 of them took the overdose for a suicidal mission, while the remaining 21 patients took it for quick pain relief.
Although the 50 patients on a suicidal mission took a higher dose of the pills with l484 imprint, the remaining 21 patients had higher death and injury because they had a higher frequency of chronic alcohol abuse.
The study linked alcohol abuse to a greater risk of liver damage.
Table of Contents
L484 pill identification
- Brand Name: Tylenol and paracetamol
- Generic Name: Acetaminophen
- Producer: Kroger Company
- Imprint: L484
- Class: Analgesic
- Shape: Oblong
- Colour: White
- Strength: 500 mg
- Availability: over the counter/pharmacy
- Size: 16 mm
- Pregnancy category: C, may be risky during pregnancy.
Tylenol mechanism of action
This pill with l484 changes the way our system perceives pain by increasing the pain threshold. It also signals the brain regulates body temperature whenever it is high.
Uses of an acetaminophen tablet (paracetamol)
Paracetamol is used to treat several conditions, such as
- Painful period (Dysmenorrhea)
- Rheumatoid Arthritis
- Pain from headache
- Sprains of muscles and joints
- Dental pain.
Acetaminophen (L484) dosage
The maximum dose of acetaminophen a healthy adult can take a day is 4,000 mg.
However, taking such a high dose for a long period may cause liver damage in some people. It is advisable to take a lower dose of around 3,000 mg per day for better health.
Below is the normal paracetamol prescription an adult can take in a day.
|Acetaminophen dosage for adults between the ages of 12 and above|
|325 mg||500 mg||650 mg.|
|Number of pills to take at a time||1 or 2||1 or 2||1 or 2|
|How often do I take it?||Every 4- 6 hours||Every4 -6 hours||Every 8 hours|
|The safest maximum dose to take in a day||8 pills||6 pills||4 pills|
|On no account shall you take more than this|
in 24 hours
|12 pills (3900 mg)||8 pills (4000 mg)||6 pills (3900 mg)|
For children under 12 years, their recommended dose is 10 to 15 mg every 4 to 6 hours, depending on their age and body weight. Also, they shouldn’t exceed 50 to 75 mg in 24 hours.
Side effects of paracetamol (l484 pill) overdose
Acetaminophen overdose may cause some side effects ranging from mild to serious, and may even lead to a liver transplant or death.
We should always be careful while taking paracetamol and other medications to make sure it doesn’t contain paracetamol.
Below are some l484 pill side effects.
Common side effects
Serious side effects
- Red and peeling skin
- Swelling of the face, tongue, eyes, throat, lips, hands, ankles, and feet.
- Difficulty breathing or swallowing
- Loss of appetite
- Pain in the upper abdomen
- Dark urine
- Clay-colored stools,
- Unusual bleeding or bruising
Stop taking acetaminophen once you notice any of the above side effects and report it to your doctor for proper diagnosis.
Before embarking on paracetamol ingestion for ill-treatment, enquire from your doctor about things to avoid.
Acetaminophen interacts with some drugs, alcohol and other things to cause mild to life-threatening side effects
Below are some medications that interact with l484 pills:
Acetaminophen during pregnancy and breastfeeding
Pregnant and breastfeeding mothers often use paracetamol for pain and fever relief.
The medication is considered safe during this vital period.
However, recent studies have linked prolonged use of the medication to impairment of neurological development, attention deficit hyperactivity disorder (ADHD), and autistic spectrum disorder (ASD).
The study, which kept a follow-up record of over 100,000 pregnant women for 3 to 11 years, found that
- Acetaminophen injection crosses the human placental barrier and such is associated with neurodevelopmental impairment in humans.
- It also discovered a 30% increased risk of ADHD and a 20% increased risk of ASD on exposure to the l484 pills.
It, therefore, recommends short-term use of painkillers during breastfeeding and pregnancy since prolonging the use of it (28 days and above) comes with serious side effects. (4)
Acetaminophen and alcohol
High consumption of alcohol while on Tylenol medication increases the risk of liver toxicity.
This is because the liver converts more of the paracetamol into toxic byproducts.
Men should avoid taking more than 2 bottles, while women take 1 bottle per day when taking l484 medicine, to avoid complications.
Precaution and storage
This pill should not be for someone allergic to paracetamol, or someone suffering from asthma, bleeding disorder.
Care should be taken when giving medication to pregnant and breastfeeding mothers to avoid complications.
You should store the drug in a tight container, at room temperature.
It should be kept out of reach of children.
L484 frequently asked questions
Can I take l484 pills while pregnant?
Yes, you can take the medication to relieve pain and fever, but it shouldn’t be prolonged, as prolonged use of acetaminophen during pregnancy affects the fetus.
Is Acetaminophen 500 mg the same as Tylenol?
Yes, acetaminophen 500 mg, L484, paracetamol, and Tylenol refer to the same drug. L484 is just an imprint on the drug, while paracetamol and Tylenol are its trade names.
How many l484 pills should I take
For the recommended dosage of acetaminophen for children and adults, ask your doctor, or check the dosage here
L484, what kind of pill is it?
The L484 pill is an analgesic (pain reliever) and antipyretics (fever reducer) drug used to treat fever and pain.
I missed a dose. What should I do?
If you miss a dose, take it as soon as you remember it. If you’re close to the next dose, skip the missed dose and continue with your regular dosage schedule. Never take an extra dose.